MAUDE Adverse Event Report: BD SUZHOU (MDS) BD NEXIVA 20GA 1.25IN HF Y; INTRAVASCULAR CATHETER

BD SUZHOU (MDS) BD NEXIVA 20GA 1.25IN HF Y; INTRAVASCULAR CATHETER
Catalog Number 383537
Medical Device Problem Codes Break (1069); Material Integrity Problem (2978)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/10/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Our quality engineer inspected the photos submitted for evaluation.The reported issue of catheter broke/ separated after placement was confirmed upon inspection of the photos.However, bd cannot confirm the cause of the failure to our manufacturing process since no physical sample was returned.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.Production records were reviewed, and this batch meets our manufacturing specification requirements.
 
Additional Manufacturer Narrative
A code updated to a0401.
 
Event or Problem Description
None reported.
 
Additional Manufacturer Narrative
Our quality engineer inspected the photos and samples submitted for evaluation.The reported issue of catheter broke/ separated after placement was not confirmed upon inspection of the sample.Analysis of the sample showed no catheter tubing on the used sample.The unused sample was subjected to a catheter adapter pull test and no abnormalities were observed.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.Production records were reviewed, and this batch meets our manufacturing specification requirements.The actual returned sample had broken catheter tubing and jagged marks.Per the verbatim, the actual sample had been removed by the nurse from the patient, and the technique of removal could have broken the catheter.The nexiva manufacturing process was reviewed, there is no change in the process that could cause the catheter tubing damage.The root cause could be attributed to user technique for removal of the catheter tubing; however it cannot be confirmed.

Brand Name
BD NEXIVA 20GA 1.25IN HF Y
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BD SUZHOU (MDS)
#5 baiyu road
suzhou industrial park
jiangsu 21502 1
CH  215021
Manufacturer (Section G)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore NJ 07417
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key21911520
Report Number2243072-2025-00575
Device Sequence Number21112508
Product Code FOZ
UDI-Device Identifier00382903835379
UDI-Public(01)00382903835379(11)241204(17)271130(10)4333226
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K183399
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Followup,Followup,Followup
Report Date (Section B) 05/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number383537
Device Lot Number4333226
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer04/30/2025
Not provided
05/27/2025
Initial Report FDA Received Date04/25/2025
Supplement Report FDA Received Date05/01/2025
05/05/2025
06/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown